Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Going through menopause. What is causing the sharp pain in lower abdomen?

User rating for this question
Answered by

Practicing since : 2002
Answered : 2397 Questions
What can cause a sharp pain in the lower right abdomen, just to the left of my hip bone? I'm female but am going through menopause, so it's not ovulation.
Posted Sat, 18 Aug 2012 in Abdominal Pain
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some information and recommendations.

In the part of your body which you are referring to there are several possible causes of discomfort.

The first consideration would be a mild degree of inflammation of the colon. This can cause constipation as well as bloating and gas pain.

Another possible contributing factor could be inflammation of your appendix. The appendix is a tiny piece of the: which can sometimes become inflamed and painful.

Another consideration would be a possible kidney stone. Kidney stones can cause intermittent pain.

Another possible factor could be inflammation of your worries. Even if you are in menopause if you have something going on with the ovary it can cause pain in this general area.

As far as of what to do at this point it might be reasonable to either have a pelvic ultrasound or CT scan performed in order to assess the anatomy of the organs in that area. I would suggest that you discuss this with your doctor.

Thanks again for submitting your question. I hope you found my response to be helpful and informative. If you have additional concerns I would be happy to discuss those with you.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor